Heavy Rain, Marion
- When
- July 11, 2:20 PM EST
- Where
- Marion County, Ocala
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
Emergency Management reported 8 inches of water across streets in the 14500 Block of NW 100th Street in Ocala.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Emergency Management reported 8 inches of water across streets in the 14500 Block of NW 100th Street in Ocala.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 1:58 PM EST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 258 PM EDT MON JUL 11 2005 .SHORT TERM...THE COMBINATION OF MOIST/UNSTABLE CONDITIONS COUPLED WITH SERIES OF VORT LOBES ROTATING AROUND THE EASTERN PERIPHERY OF REMNANTS OF DENNIS ARE ENHANCING SHOWER/THUNDERSTORM DEVELOPMENT ACROSS MUCH OF THE INTERIOR. BY EARLY THIS EVENING...GREATEST COVERAGE WILL LIKELY OCCUR ALONG AND EAST OF U.S. HIGHWAY 301 AS AFOREMENTIONED VORT LOBES ADVANCE NORTHEAST AND INTERACT WITH EAST COAST SEA BREEZE. MAIN CONCERNS THROUGH THIS EVENING WILL BE HEAVY RAINFALL POTENTIAL DUE TO TRAINING OF STORMS AND GUSTY WINDS TO AROUND 45 MPH DUE TO DOWNWARD TRANSFER OF DRIER AIR ALOFT. BEYOND THIS EVENING...RELATIVELY WEAK PRESSURE PATTERN ESTABLISHING AS MEAN LAYER RIDGE SETTLES IN FROM THE WESTERN ATLANTIC. THERE WILL STILL BE SUFFICIENT MOISTURE TO WARRANT CHANCE POPS TUESDAY AND WEDNESDAY... WITH LIFT PROVIDED BY DIFFERENTIAL HEATING AND THE SEA-BREEZE. BY THURSDAY...MEAN LAYER RIDGE IS FORECAST TO POSITION IN THE GULF OF MEXICO WITH SERIES OF WEAK IMPULSES ROTATING AROUND BASE OF CUT-OFF LOW/REMNANTS OF DENNIS. THIS WILL LIKELY ENHANCE SHOWER/THUNDERSTORM DEVELOPMENT. TEMPS WILL BE A FEW DEGREES ABOVE CLIMO. .LONG TERM (FRIDAY THROUGH MONDAY)...CUT-OFF LOW/REMNANTS OF DENNIS WILL FURTHER WEAKEN OVER OHIO/TENNESSEE VALLEY REGIONS...WHILE MEAN LAYER RIDGE OVER THE WESTERN ATLANTIC SLOWLY BUILDS TOWARDS THE EAST COAST. THIS WILL PROVIDE A DOMINANT ONSHORE FLOW...RESULTING IN WARM/MOIST CONDITIONS WITH MAINLY AFTERNOON/SEA-BREEZE INDUCED CONVECTION EACH DAY...WITH ACTIVITY LIKELY MOST NUMEROUS WEST OF U.S. HIGHWAY 301 AND DURING THE LATE AFTERNOON/EARLY EVENING HOURS. && .MARINE...REGIONAL OBS INDICATE WINDS WERE AROUND 15 KNOTS OUT TO 20NM...THEN GENERALLY 10 TO 15 KNOTS BEYOND 20NM. SEAS WERE LESS THAN 15 KNOTS. BERMUDA HIGH PRESSURE WILL DRAG SOUTH THEN EVENTUALLY STALL...WITH SURFACE RIDGE EXTENDING WESTWARD ACROSS NORTH FLORIDA/ SOUTH GEORGIA. SOUTHERLY WINDS TO CONTINUE THROUGH THE END OF THE WORK-WEEK WITH SEAS LOWERING TO 2 TO 3 FEET BY TUESDAY...THEN HOLDING THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 93 73 92 / 50 30 30 50 SSI 78 89 76 88 / 50 50 20 50 JAX 75 91 74 91 / 50 60 30 50 SGJ 77 89 76 88 / 50 60 30 50 GNV 73 92 73 92 / 50 60 50 40 OCF 74 92 73 92 / 50 70 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ZAPPE MARINE/FIRE WX...ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1218 PM EDT MON JUL 11 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1218 PM EDT MON JUL 11 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON... ...A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE AT FORT WHITE AND THREE RIVERS ESTATES... THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS. AN OUTER RAINBAND ASSOCIATED WITH REMNANTS OF DENNIS IS ORIENTED N-S ACROSS INTERIOR NORTHEAST FLORIDA...MAINLY WEST OF INTERSTATE 75... THEN EXTENDING INTO INTERIOR SOUTHEAST GEORGIA. STRONG STORMS WILL BE POSSIBLE ALONG THIS RAINBAND. IN ADDITION...THE AIRMASS IS QUITE MOIST AND UNSTABLE AND ADDITIONAL THUNDERSTORM ACTIVITY WILL OCCUR AS THE AFTERNOON PROGRESSES...WITH STORM MOVEMENT TO THE NORTH NEAR 25 MPH. GUSTY WINDS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. DUE TO HEAVY RAINFALL IN THE PAST FEW WEEKS...AREAS WITH POOR DRAINAGE OR LOW LYING AREAS MAY EXPERIENCE FLOODING...ESPECIALLY AREAS ALONG AND WEST OF I-75 CORRIDOR. MOTORISTS SHOULD BE ALERT FOR STANDING WATER AND SHOULD NOT ATTEMPT TO CROSS ANY ROADWAYS WHERE THE DEPTH OF WATER IS UNKNOWN. THE SANTA FE RIVER REMAINS IN FLOOD AT FORT WHITE AND THREE RIVERS ESTATE. PLEASE REFER TO RIVER STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 148 PM EDT MON JUL 11 2005 FLZ022-111830- COLUMBIA- 148 PM EDT MON JUL 11 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR GUSTY WINDS AND SMALL HAIL VALID UNTIL 230 PM EDT... AT 148 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 9 MILES NORTH OF WINFIELD...OR ABOUT 12 MILES EAST OF SUWANNEE SPRINGS...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WINFIELD AND FIVE POINTS THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 149 PM EDT MON JUL 11 2005 GAZ150-111830- WARE- 149 PM EDT MON JUL 11 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR GUSTY WINDS AND SMALL HAIL VALID UNTIL 230 PM EDT... AT 149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 6 MILES WEST OF NEEDHAM...OR ABOUT 9 MILES NORTHEAST OF ARGYLE...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEEDHAM...WARESBORO...WAYCROSS...DEENWOOD AND DIXIE UNION THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 156 PM EDT MON JUL 11 2005 GAZ132-149-111845- ATKINSON-COFFEE- 156 PM EDT MON JUL 11 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND COFFEE COUNTIES FOR GUSTY WINDS...SMALL HAIL AND FUNNEL CLOUDS VALID UNTIL 245 PM EDT... AT 156 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS ABOUT 7 MILES SOUTH OF DOUGLAS...MOVING NORTHEAST AT 30 MPH. THIS LINE OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOUGLAS...BROXTON AND WEST GREEN THROUGH 245 PM EDT. FREQUENT LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 247 PM EDT MON JUL 11 2005 GAZ133>135-111930- APPLING-BACON-JEFF DAVIS- 247 PM EDT MON JUL 11 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING...JEFF DAVIS AND BACON COUNTIES FOR STRONG WINDS VALID UNTIL 330 PM EDT... AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM SNIPESVILLE TO ALMA...MOVING NORTHEAST AT 20 MPH. THIS LINE OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HAZLEHURST...GRAHAM...PINE GROVE AND BAXLEY THROUGH 330 PM EDT. FREQUENT LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 311 PM EDT MON JUL 11 2005 FLZ040-112000- MARION- 311 PM EDT MON JUL 11 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 400 PM EDT... AT 311 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM ORANGE SPRINGS SOUTHWEST TO OCALA AND TOWARD MARION OAKS...MOVING NORTHEAST AT 25 MPH. THIS LINE OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...OCALA...BELLEVIEW...SANTOS...SILVER SPRINGS SHORES...ANTHONY...LYNNE AND BURBANK THROUGH 400 PM EDT. FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EDT MON JUL 11 2005 FLZ023-GAZ150-164-112000- BAKER-CHARLTON-WARE- 315 PM EDT MON JUL 11 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER...CHARLTON AND WARE COUNTIES FOR GUSTY WINDS AND HEAVY RAINFALL VALID UNTIL 400 PM EDT... AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 3 MILES SOUTH OF TAYLOR...OR ABOUT 23 MILES NORTH OF RAIFORD...MOVING NORTH AT 25 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TAYLOR...MONIAC...AND THE SOUTHERN PORTIONS OF THE OKEFENOKEE SWAMP THROUGH 400 PM EDT. FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453895.